Alert archive / Indiana / Special Marine Warnings in 2021

Special Marine Warning 1, NWS Northern Indiana

April 29, 2021

NWS Northern Indiana issued this special marine warning at Apr 29, 2021, 8:51 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2021, 8:51 PM EDT (00:51 UTC)
Expired
Apr 29, 2021, 9:45 PM EDT
In force
54 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special marine warning went out at Apr 29, 7:23 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 29, 7:23 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
723 PM EDT Thu Apr 29 2021

.SYNOPSIS...
Issued at 715 PM EDT Thu Apr 29 2021

Cool temperatures will be with us through Friday night, when there
is a threat for patchy frost. It will be breezy on Friday with
wind gusts of 25 to 30 miles per hour. Temperatures will warm
rapidly for the weekend.

&&

.SHORT TERM...(This Evening through Friday Night)
Issued at 330 PM EDT Thu Apr 29 2021

Light at the end of the tunnel with the dreary day with clearing
starting to edge in from the west as trough axis continues to
drift along around at 25 to 30 kt with any precip gone by if not
before 00Z. Temps recovering nicely back across IL and some hints
of recovery starting in NW Indiana, but window for peak heating is
fading so while some areas in the W and N may see a nice jump
overall expect little overall change through sunset. Clearing
skies and diminishing winds will bring a more seasonable night
with lows in the 40s. More in the way of sunshine will be seen on
Friday, but CAA continue to arrive with a stiff NW wind keeping it
downright chilly along the lake (around 50 at best) with mid to
maybe upper 50s inland. Winds will decouple Friday evening with a
frosty night in some areas, especially NE overnight. Some concerns
how long it will take to fully decouple plus high clouds starting
to move in all potentially limiting frost development. Will keep
patchy for now.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 330 PM EDT Thu Apr 29 2021

Increasing upper level heights will usher in a fast return to
above normal temperatures Sat into Sunday with potential to
overachieve as strong mixing will likely take place (also
reflected by rather gusty winds both Sat and Sun).

Some consensus trying to occur wrt pops Sun night into Mon with EC
staying in this ballpark, Canadian a touch slower more Monday and
Monday night and GFS keeping precip further north along warm front
and to our SE. Blend gave high likely to cat pops Sun night into
Monday. Forecast yesterday was more focused Mon/Mon Ngt and given
the above notes on the models not wild at all about cat pops in
days 4 to 5. However, most wanted to stick with the cat pops so
have left untouched and see if later runs stabilize. Additional
waves will move through the area after this system bringing at
least a chance for more precip with return to much colder
temperatures possible near/just after the valid period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 715 PM EDT Thu Apr 29 2021

A line of rain showers associated with a secondary cold front
over northern Illinois bears watching for the next few hours.
These have produced NW wind gusts of 38-42 knots at KSQI and KRFD,
respectively. With continued cooling, plus the trek across the
lake, the thinking is that these showers will weaken before
reaching KSBN. As a middle ground, I offered a TEMPO group. I will
amend as needed over the next hour or two.

Over at KFWA, ceilings continue to exit and the previously
mentioned rain showers are not expected to survive thanks to the
loss of daytime heating. At both sites, a few clouds will return
toward midday Friday as a shortwave digs in and promotes breezy
conditions as well. A dry air mass with prevent any precipitation
with this feature.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 10 AM to 4 PM EDT Friday for LMZ043-
     046.

&&

SYNOPSIS...Brown
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Brown

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 29, 4:30 PM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
430 PM EDT Thu Apr 29 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-302030-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
430 PM EDT Thu Apr 29 2021 /330 PM CDT Thu Apr 29 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-302030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
430 PM EDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM EDT FRIDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are expected Friday, and then
again Saturday and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:55 PM EDTSpecial Weather StatementIWXLaPorte65 min
Apr 29, 9:45 PM EDTSpecial Weather StatementIWXPulaski30 min
Apr 30, 3:51 AM EDTGale WatchIWX18 hr

Nearby

Special Marine Warnings in Indiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.